NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 3, 4:02 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 3, 4:02 AM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
402 AM EST Thu Feb 3 2022
.Short Term...(Today and tonight)
Issued at 358 AM EST Thu Feb 3 2022
Currently, temperatures from local observations clearly show a cold
front sitting near a southwest to northeast jagged line from Warren
County to Marion County on to Harrison County, Kentucky. This front
is expected to take its time as it gets pushed to the southeast
ahead of a shortwave in the upper trough. Mid-level winds out of the
south are providing a strong warm nose for frozen precipitation to
fall through and melt, but as the cold front under cuts this warm
layer, surface temperatures continue to fall below freezing. This is
going to begin to produce freezing rain in the coming hours.
Freezing temperatures sit across southern Indiana and western
Kentucky, just north and west of our CWA. Pavement temperatures are
still well above freezing, near 40 degrees, in areas behind the
front, this includes the Louisville area. Air temperatures are just
above freezing at 34 degrees. The Kentucky Mesonet shows most other
locations in north central Kentucky remain above freezing as well,
so it's going to take more time to begin seeing issues. This is in-
line with earlier messaging.
Timing... Believe areas across Jefferson County, Kentucky will begin
seeing freezing rain start to become an issue between 12-15z, and as
the front inches to the southeast, it will be around 18-22z before
Fayette County sees freezing rain. Warren County is probably looking
at the 21-00z range. Near sunset tonight, the line will begin moving
the wintry precipitation to the southeast quicker.
South central Indiana is expected to see the changeover to snow
early this afternoon, but it will likely be after 00z before all of
southern Indiana changes completely over to snow. Louisville will
likely start seeing mainly snowfall after 2z, Lexington and Bowling
Green after midnight. In-between the onset of freezing rain and the
changeover to all snow expect a wintry mix with freezing rain,
sleet, and snow all being possible.
Totals... Still have the axis with the most ice roughly along the
Ohio River and into the northern Bluegrass region. In this area ice
accumulation could top 0.5". Farther to the north and south a county
or two could see 0.25"-5". Then, north of our CWA and into south
central Kentucky will likely stay below 0.25"
Snow totals have dropped slightly since the last forecast. A line
from Grayson County to Lexington will likely see either side of 0.5"
with lower totals generally to the south and higher totals to the
north. We are expecting 1.5-3.5" for our top row of Indiana
counties. This along with the sleet and ice will make for very
dangerous conditions.
&&
.Long Term...(Friday through Wednesday)
Issued at 245 AM EST Thu Feb 3 2022
Lingering snow or freezing drizzle is possible Friday morning as the
winter storm departs the region. Tranquil weather will follow for
the weekend and most of next week, with cold temperatures through
Saturday night, recovering to near normal Sunday into next week.
We'll start Friday morning with the main precip shield already off
to our east and Canadian high pressure building in. Upper-level
trof axis doesn't push through until the afternoon, so we'll hold on
to low POPs at least through the morning. Temps will be in the 20s
or upper teens, but the loss of deep moisture will leave us right on
the edge between snow and freezing drizzle. Additional accumulations
expected to be just a trace at this time, but we'll keep an eye on
this when the storm system starts to pull away late Thursday night.
Cold temps persist through the first half of the weekend as a 1039mb
sfc high settles into Texas, with the ridge axis extending NE up the
Ohio Valley on Sat morning. Look for mins in the single digits and
lower teens. Max temps both Friday and Saturday will top out just
either side of freezing, as long as the currently modest snow totals
with the winter storm hold up.
Upper pattern is fairly flat for most of next week, with multiple
moisture-starved Clippers scooting across the Great Lakes. Just
enough eastern CONUS trofiness to maintain below normal temps,
especially at night. Monday night will be the coldest with lows in
the teens as sfc high pressure settles over the Ohio Valley. Days
will run slightly below normal through Tuesday, recovering to near
climo Wednesday.
&&
.Aviation...(06Z TAF Issuance)
Issued at 1258 AM EST Thu Feb 3 2022
The forecast remains on track with few changes.
Impacts:
-- Overall very poor flying conditions
-- Rain followed by wintry mix, largely freezing rain and sleet,
some snow late in the TAF period
-- IFR ceilings for much of the forecast period
-- Gusty north winds strengthening this morning
Expected totals at area TAF sites:
BWG - 0.25" or less snow; 0.1-0.2" ice
HNB - 2-3" snow; 0.2-0.5" ice
LEX - 0.5-1" snow; 0.5-0.6" ice
SDF - 1-2" snow; 0.3-0.6" ice
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Ice Storm Warning until 7 AM EST /6 AM CST/ Friday for
INZ076>079-083-084-089>092.
KY...Ice Storm Warning until 7 AM EST /6 AM CST/ Friday for
KYZ023>043-045>049-053>057-061>067-070-071.
Flood Watch through late tonight for KYZ056-057-066-067-075>078-
081-082.
Winter Weather Advisory until 6 AM CST Friday for KYZ072>078-081-
082.
&&
Short Term...KDW
Long Term...RAS
Aviation...KDWHazardous weather outlook, Feb 3, 5:13 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
513 AM EST Thu Feb 3 2022
KYZ023>043-045>049-053>055-061>065-070-071-031115-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-
Clark-Larue-Marion-Boyle-Butler-Edmonson-Hart-Green-Taylor-Logan-
Warren-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville,
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg,
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Morgantown, Brownsville, Horse Cave, Greensburg,
Campbellsville, Russellville, and Bowling Green
513 AM EST Thu Feb 3 2022 /413 AM CST Thu Feb 3 2022/
...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST /6 AM CST/ FRIDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Cooler temperatures will cause rain to become freezing rain. This is
expected to cause moderate to severe travel issues, as well as tree
and power line damage. Expect delays in travel and a possible power
outages.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>079-083-084-089>092-031115-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, and Jeffersonville
513 AM EST Thu Feb 3 2022 /413 AM CST Thu Feb 3 2022/
...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST /6 AM CST/ FRIDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Cooler temperatures will cause rain to become freezing rain. This is
expected to cause severe travel issues, as well as tree and power
line damage. Expect delays in travel and a possible power outages.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
KYZ056-057-066-067-031115-
Garrard-Madison-Casey-Lincoln-
Including the cities of Lancaster, Richmond, Liberty, and Stanford
513 AM EST Thu Feb 3 2022
...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Cooler temperatures will cause rain to become freezing rain. This is
expected to cause moderate to severe travel issues, as well as tree
and power line damage. Expect delays in travel and a possible power
outages. Additional precipitation could also cause localized
flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
KYZ072>074-031115-
Simpson-Allen-Barren-
Including the cities of Franklin, Providence, Scottsville,
and Glasgow
413 AM CST Thu Feb 3 2022
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Cooler temperatures will cause rain to become freezing rain which
could impact travel.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
KYZ075>078-081-082-031115-
Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Tompkinsville, Edmonton, Columbia,
Jamestown, Burkesville, and Albany
413 AM CST Thu Feb 3 2022
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Cooler temperatures will cause rain to become freezing rain which
could impact travel. Additional precipitation could also cause
localized flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
KDW